Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 68, NWS State College, PA

July 14, 2025Lancaster County, York County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 14, 2025, 3:57 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 3 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2025, 3:57 PM EDT (19:57 UTC)
Expired
Jul 14, 2025, 6:42 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 136 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:20 PM EDTFLASH FLOOD2 Wsw East Prospect, PAWater rescue, pick-up truck washed off of roadway.
Jul 14, 4:43 PM EDTFLASH FLOODMountville, PAUS-30 between Mountville and Columbia is closed both east and westbound lanes.
Jul 14, 5:08 PM EDTFLASH FLOOD2 Wsw York, PARoadway closed due to flooding.
Jul 14, 5:11 PM EDTFLASH FLOOD1 Sw Mountville, PAWater rescue reported, 2 occupants in the vehicle, fast moving water.
Jul 14, 5:19 PM EDTFLASH FLOOD2 Se Hallam, PAWater rescue, vehicle stuck in flood water up to the grill.
Jul 14, 5:30 PM EDTFLASH FLOODWindsor, PAWindsor Road flooded in Windsor. Significant water over the roadway.
Jul 14, 5:39 PM EDTFLASH FLOOD1 Sw East Prospect, PAWillow Creek Road, and Prayer Mission Road are both flooded. Vehicle underwater.
Jul 14, 5:42 PM EDTFLASH FLOOD2 Nnw Red Lion, PARoadway flooded, water rescue for vehicle in floodwater.
Jul 14, 5:42 PM EDTFLASH FLOOD2 Sse Hallam, PAValley View Road is compromised and lifted up due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WGUS51 KCTP 141957
FFWCTP
PAC071-133-142300-
/O.NEW.KCTP.FF.W.0068.250714T1957Z-250714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
357 PM EDT Mon Jul 14 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Central Lancaster County in south central Pennsylvania...
  Southeastern York County in south central Pennsylvania...

* Until 700 PM EDT.

* At 357 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lancaster, York, Weigelstown, Columbia, Millersville, Willow 
  Street, Red Lion, Spry, East Petersburg, Dallastown, Shiloh, East 
  York, Stonybrook-Wilshire, West York, Grantley, Tyler Run-Queens 
  Gate, Valley View, Mountville, Manchester and Hallam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4014 7622 4013 7622 3972 7626 3972 7642
      3972 7654 3972 7657 3972 7658 3995 7687
      4002 7686 4009 7669 4002 7650

FLASH FLOOD...RADAR INDICATED

$$

Bauco
1 follow-up statement
483 
WGUS71 KCTP 142242
FFSCTP

Flash Flood Statement
National Weather Service State College PA
642 PM EDT Mon Jul 14 2025

PAC071-133-142252-
/O.CAN.KCTP.FF.W.0068.000000T0000Z-250714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-York PA-
642 PM EDT Mon Jul 14 2025

...FLASH FLOOD WARNING FOR CENTRAL LANCASTER AND SOUTHEASTERN YORK 
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

The heavy rain has ended. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 1200 AM EDT for a portion of 
central Pennsylvania.

&&

LAT...LON 4014 7622 4013 7622 3972 7626 3972 7642
      3972 7654 3972 7657 3972 7658 3995 7687
      4002 7686 4009 7669 4002 7650

$$

Bauco

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:52 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 14, 3:52 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service State College PA
352 PM EDT Mon Jul 14 2025

.SYNOPSIS...
* Continued seasonably warm and humid for many days
* Afternoon and evening focused showers and thunderstorms are
  expected into the early evening hours.
* Flooding possible almost anywhere east of State College and
  Altoona before midnight.
* Tuesday still looks like the driest day of the next seven with
  a brief visit from high pressure.

&&

.NEAR TERM /UNTIL 1 AM TUESDAY MORNING/...
Still focused on flooding as the main issue of the next 8 hrs.
Many hot spots around the CWA, but certainly hottest over
Lycoming/Sullivan/Columbia counties. But, there are 2-3 other
spots already that have needed a Flash Flood warning. Given
that the heaviest of the rain seems to be sliding to the east of
UNV-AOO right now, it is likely more stable to the west and they
may be out of the woods. However, latest HRRR does redevelop a
little deep convection over Centre Co in a couple of hours. We
will consider dropping some of the watch, but not sure it is
wise to do so until closer to 5 or 6 PM allowing the trend to
become more certain.

&&

.SHORT TERM /1 AM TUESDAY THROUGH 6 AM TUESDAY/...
The rain should be over for all but really isolated spots after
sunset most everywhere, and by 11 PM in the far SE. Then, we'll
just be watching for the fog to form. Have drawn a widespread
fog over all of the CWA tonight. A dense fog advy appears
likely, but we'll wait for the fog to show it's hand for that to
be posted. Very slightly drier air is moving in from the NW.

Tuesday appears very much dry for the great portion of the CWA.
However, the high pressure advancing from the NW is not strong
at all, and the southern border will still be at risk for sct
SHRA/TSRA. Virtually no risk of wind/hail tmrw, but still a SLGT
risk of excessive rainfall. The locations that have thus far
(330 PM) received the most rain/worst flooding have a very low
chc of rainfall. However, Lancaster Co will be a close call for
additional rainfall over the area getting too much right now.

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...
Latest hires guidance/12Z HREF 3hr PMM shifts heavy rain threat
to the south of the MD line for Tuesday afternoon. This should
result in a reduced ERO risk with later updates from WPC. The
flash flood risk ramps back up on Wednesday with the return of
deep moisture/forcing after the reprieve on Tuesday. The
remainder of the week looks seasonably warm/humid with daily
rounds of scattered convection during the afternoon and evening.
Heat risk peaks in the major category on Thursday afternoon with
max HX values peaking around between 98-102F in the Lower
Susquehanna Valley. There still appears to be a minimum in POPs
on Saturday with more unsettled wx Sunday into early next week.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Approach of a deeper upper trough from the west is a good
signal that storms will form again midday Monday. Will just
mention after 16Z. Most of the storms will be SE of IPT-UNV-AOO
depending on timing of the trough axis, but a few are possible
to the NW of that area.

Outlook...

Tue-Wed...Mainly VFR. Isold-Sct PM TSRA poss, mainly south.

Thurs-Fri...Sct/Nmrs SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EDT tonight for PAZ012-018-019-
025>028-034>037-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Steinbugl
AVIATION...Dangelo
Hazardous weather outlook, Jul 14, 10:55 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1055 AM EDT Mon Jul 14 2025

PAZ004>006-010-011-151500-
Warren-McKean-Potter-Elk-Cameron-
1055 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible Thursday and Friday.
The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017-024-033-151500-
Clearfield-Cambria-Somerset-
1055 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight. The thunderstorms may also produce
very heavy rain that may lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible Thursday and Friday.
The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ049>053-151500-
Union-Snyder-Montour-Northumberland-Columbia-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible Tuesday and again
Thursday into Friday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056>059-063-151500-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

In addition, strong to severe thunderstorms with gusty winds are
possible this afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very heavy rainfall from thunderstorms may produce flash flooding
again Tuesday through Friday. In addition, heat index values will
approach 100 degrees on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ064>066-151500-
Adams-York-Lancaster-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

In addition, strong to severe thunderstorms with gusty winds are
possible this afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very heavy rainfall from thunderstorms may produce flash flooding
again Tuesday, Wednesday and Friday. In addition, heat index values
will approach 100 degrees on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ012-018-019-025>028-034-035-037-041-042-045-046-151500-
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
1055 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms with very heavy rain are possible. The heavy rain may
lead to minor flooding Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jul 14, 3:18 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
318 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     Flash Flood      4 W Collomsville        41.14N 77.23W
07/14/2025                   Lycoming           PA   911 Call Center

            Route 880 x Middle Rd and Gottshall Rd.

&&

MRS
Local storm report, Jul 14, 3:23 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
323 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     Flash Flood      3 WNW Biggertown        41.28N 76.55W
07/14/2025                   Lycoming           PA   911 Call Center

            Cleman Hollow Rd x Pleasant View Rd and
            PA42.

&&

MRS
Local storm report, Jul 14, 3:24 PM EDT, 33 minutes before
Preliminary Local Storm Report...Summary
National Weather Service State College PA
324 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     Flood            1 ESE Muncy Valley      41.35N 76.58W
07/14/2025                   Sullivan           PA   911 Call Center

            US220 and PA42 flooded along Muncy Creek
            Water surrounding houses along the Creek.

0800 AM     Flood            2 NNE Benton            41.22N 76.38W
07/14/2025                   Columbia           PA   Emergency Mngr

            Route 487 Closed near Benton. Time and
            location estimated.

0852 AM     Flood            3 NE Picture Rocks      41.31N 76.67W
07/14/2025                   Lycoming           PA   911 Call Center

            US220 flooded near x of Barto Hollow and
            Point Bethel Roads along Muncy Creek.

0925 AM     Flood            3 SE Eagles Mere        41.37N 76.55W
07/14/2025                   Sullivan           PA   911 Call Center

            Fairman Rd flooded near US220 x Shaffer Rd.

0159 PM     Flood            Thompsontown            40.57N 77.24W
07/14/2025                   Juniata            PA   911 Call Center

            Basement flooding 1-2 inches of water.

0207 PM     Flood            4 W Raystown Dam        40.45N 78.09W
07/14/2025                   Huntingdon         PA   911 Call Center

            Basement flooding near McConnellstown.

0231 PM     Flash Flood      3 WNW Biggertown        41.28N 76.55W
07/14/2025                   Lycoming           PA   911 Call Center

            Cleman Hollow Rd x Pleasant View Rd and
            PA42.

0234 PM     Flood            2 SSE Muncy Valley      41.32N 76.58W
07/14/2025                   Sullivan           PA   911 Call Center

            Flooding/water covering portions of Beaver
            Lake and Shipman Hill Roads and Lone Pine
            Lane.

0243 PM     Flash Flood      1 NE Hughesville        41.24N 76.72W
07/14/2025                   Lycoming           PA   911 Call Center

            Flooding near Muncy Creek PA118 along N 6th
            street x Penn Drive.

0255 PM     Flash Flood      1 NE Mount Joy          40.12N 76.50W
07/14/2025                   Lancaster          PA   911 Call Center

            Flash flooding prompting water rescue PA772
            and North Barbara St.

0300 PM     Flash Flood      3 ESE Jersey Shore      41.18N 77.22W
07/14/2025                   Lycoming           PA   911 Call Center

            PA 44 flooded near x State St. and Route 880
            Hwy.

0313 PM     Flash Flood      4 W Collomsville        41.14N 77.23W
07/14/2025                   Lycoming           PA   911 Call Center

            Route 880 x Middle Rd and Gottshall Rd.

&&
Local storm report, Jul 14, 3:34 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
334 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Flash Flood      Mount Joy               40.11N 76.51W
07/14/2025                   Lancaster          PA   Emergency Mngr

            Water rescue 2 people extracted from a
            vehicle on Fairview St in Mount Joy Borough.

&&

MRS
Local storm report, Jul 14, 3:36 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
336 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     Flash Flood      Mount Joy               40.11N 76.50W
07/14/2025                   Lancaster          PA   Emergency Mngr

            Water rescue one individual stuck in high
            water on E Main Street x N Market St in
            Mount Joy Borough.

&&

MRS
Local storm report, Jul 14, 3:54 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
354 PM EDT Mon Jul 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     Flash Flood      1 ENE Mount Joy         40.12N 76.48W
07/14/2025                   Lancaster          PA   Emergency Mngr

            Water rescue with a vehicle stuck on flooded
            roadway at Green Park Dr.

&&

JAB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:25 PM EDTFlash Flood WarningCTPMcKean, Warren2 hr
Jul 13, 10:03 PM EDTFlash Flood WarningCTPLycoming, Sullivan5 hr
Jul 13, 11:21 PM EDTFlash Flood WarningCTPSullivan4 hr
Jul 14, 2:22 AM EDTFlood WatchCTPAdams, Bedford, Blair, Centre, Clinton, Columbia and 19 more17 hr
Jul 14, 3:25 AM EDTAreal Flood WarningCTPLycoming, Sullivan11 hr
Jul 14, 5:43 AM EDTAreal Flood WarningCTPLycoming8 hr
Jul 14, 8:09 AM EDTAreal Flood WarningCTPColumbia, Lycoming, Sullivan6 hr
Jul 14, 1:23 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Sullivan3 hr
Jul 14, 1:29 PM EDTFlash Flood WarningCTPBedford2 hr
Jul 14, 1:42 PM EDTFlash Flood WarningCTPClinton, Lycoming, Northumberland, Sullivan, Union3 hr
Jul 14, 2:20 PM EDTFlash Flood WarningCTPDauphin, Lancaster, Lebanon6 hr
Jul 14, 4:24 PM EDTAreal Flood WarningCTPClinton, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more8 hr
Jul 14, 4:42 PM EDTFlash Flood WarningCTPDauphin, Lancaster, York3 hr
Jul 14, 5:36 PM EDTSevere Thunderstorm WarningCTPLancaster, York54 min
Jul 14, 6:42 PM EDTAreal Flood WarningCTPLancaster, York4 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.